Alert archive / Texas / Gale Warnings in 2016
Gale Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Jan 16, 2016, 1:37 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 1:37 PM CST (19:37 UTC)
- Expired
- Jan 16, 2016, 9:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
153 WHUS74 KCRP 161937 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 137 PM CST SAT JAN 16 2016 ...GALE WARNING NOW IN EFFECT FOR OPEN WATERS THROUGH THIS AFTERNOON... .VERY STRONG WINDS ARE DEVELOPING BEHIND A COLD FRONT THIS AFTERNOON. THIS STRONG OFFSHORE FLOW WILL CONTINUE THROUGH THIS AFTERNOON FOR ALL AREAS...AND OVERNIGHT FOR OPEN WATER AREAS. SEAS WILL BUILD AS A RESULT OF THE STRONGER FLOW. GMZ250-255-270-275-170345- /O.UPG.KCRP.SC.Y.0003.000000T0000Z-160117T1200Z/ /O.NEW.KCRP.GL.W.0001.160116T1937Z-160117T0000Z/ /O.NEW.KCRP.SC.Y.0004.160117T0000Z-160117T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 137 PM CST SAT JAN 16 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. * WINDS: NORTHWEST 25 TO 30 KNOTS WITH GUSTS 30 TO 40 KNOTS. * WAVES/SEAS: BUILDING TO 4 TO 6 FEET OVER THE NEARSHORE WATERS...6 TO 8 FEET ACROSS THE OFFSHORE WATERS. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ230-235-170000- /O.CON.KCRP.SC.Y.0003.000000T0000Z-160117T0000Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 137 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO NEAR GALE FORCE. * BAY CONDITIONS: BECOMING CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ PZ
2 follow-up statements
543 WHUS74 KCRP 162257 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 457 PM CST SAT JAN 16 2016 ...HAZARDOUS MARINE CONDITIONS TO CONTINUE THIS EVENING... .ALTHOUGH WIND SPEEDS ACROSS AREA BAYS AND THE ADJACENT NEARSHORE WATERS HAVE WEAKENED...AN ADDITIONAL STRENGTHENING OF WINDS IS EXPECTED TO OCCUR THIS EVENING. SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH THE EVENING FOR AREA BAYS WITH GALE CONDITIONS POSSIBLE THIS EVENING ACROSS THE NEAR AND OFFSHORE WATERS. MARINE CONDITIONS SHOULD THEN GRADUALLY IMPROVE AFTER MIDNIGHT. GMZ250-255-270-275-170300- /O.EXT.KCRP.GL.W.0001.000000T0000Z-160117T0300Z/ /O.EXT.KCRP.SC.Y.0004.160117T0300Z-160117T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 457 PM CST SAT JAN 16 2016 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY. * WINDS: WIND SPEEDS MAY WEAKEN LATE THIS AFTERNOON AND EARLY EVENING BEFORE STRENGTHENING AGAIN TO NORTH 25 TO 30 KNOTS. FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS: BUILDING TO 4 TO 6 FEET OVER THE NEARSHORE WATERS...7 TO 9 FEET ACROSS THE OFFSHORE WATERS. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ230-235-170300- /O.EXT.KCRP.SC.Y.0003.000000T0000Z-160117T0600Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 457 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR AREA BAYS AND WATERWAYS. * WINDS: NORTH WIND 10 TO 15 KNOTS EARLY IN THE EVENING WILL INCREASE TO 20 TO 25 KNOTS BY MID TO LATE EVENING. * BAY CONDITIONS: CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ HART
520 WHUS74 KCRP 170259 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 859 PM CST SAT JAN 16 2016 ...SECOND SURGE OF STRONGER WINDS SPREADING ACROSS THE REGION... .WEAK WIND SPEEDS THAT EXISTED EARLY IN THE EVENING ARE INTENSIFYING AGAIN AND WILL PEAK IN INTENSITY DURING THE LATE EVENING HOURS ACROSS AREA BAYS AND WATERWAYS. ACROSS THE WESTERN GULF WATERS...STRONGER WINDS WILL DEVELOP BY LATE EVENING AND PERSIST THROUGH MUCH OF THE NIGHT. HAZARDOUS SEAS WILL ALSO CONTINUE AS A RESULT OF THE STRONGER WINDS. GMZ250-255-270-275-170600- /O.EXP.KCRP.GL.W.0001.000000T0000Z-160117T0300Z/ /O.CON.KCRP.SC.Y.0004.160117T0300Z-160117T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 859 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING FOR THE NEAR AND OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY FOR THE NEAR AND OFFSHORE WATERS. * WINDS: NORTH SUSTAINED AROUND 25 KNOTS. GUSTS TO AROUND 30 KNOTS AT TIMES. * WAVES: 4 TO 6 FEET OVER THE NEARSHORE WATERS...7 TO 9 FEET ACROSS THE OFFSHORE WATERS. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ230-235-170600- /O.CON.KCRP.SC.Y.0003.000000T0000Z-160117T0600Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 859 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR AREA BAYS AND WATERWAYS. * WINDS: NORTH WIND 20 TO 25 KNOTS. GUSTS TO NEAR 30 KNOTS. * BAY CONDITIONS: CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ HART
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Jan 16, 11:25 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 16, 11:25 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1125 AM CST SAT JAN 16 2016
.DISCUSSION...UPDATED FOR 18Z AVIATION.
&&
.AVIATION...COLD FRONT PROGRESSING THROUGH THE AREA...WILL TAKE
ANY REMAINING LOW CIGS WITH IT. THUNDERSTORMS ARE NOTED FROM PEZ
TO VCT TO RKP...MOVING NORTHEAST. A DEVELOPING SURFACE LOW WILL
SLOW THE EXIT OF THESE SHOWERS AND STORMS FROM VCT. ONCE THE FRONT
CLEARS...EXPECT STRONG WINDS TO REACH THE SURFACE WITH A VERY
STRONG LOW LEVEL JET NOSING IN. CONDITIONS IMPROVE TONIGHT WITH
VFR CONDITIONS AND WEAKENING WINDS. SLIGHT CHANCE SOME FOG COULD
DEVELOP AROUND VCT TAF SITE IN PART DUE TO THE RAIN FALLING
TODAY. HAVE NOT INCLUDED IN TAFS YET...BUT WILL CONSIDER FOR
FUTURE UPDATES.
&&
.PREV DISCUSSION... /ISSUED 1016 AM CST SAT JAN 16 2016/
DISCUSSION...SHOWERS AND A FEW THUNDERSTORM ARE DEVELOPING
MAINLY NORTH AND EAST OF I-37 THIS MORNING. WILL SEE THIS ACTIVITY
PROGRESS NORTH AND EASTWARD WITH THE APPROACHING COLD FRONT. HAVE
INCREASED POPS SLIGHTLY IN FORECAST AND ADDED THUNDER WORDING TO
MORNING PERIOD.
PER THETA E ANALYSIS...FRONT SEEMS TO BE WITH THE WIND SHIFT
CURRENTLY BISECTING FORECAST AREA. STRONGER WINDS LAG BEHIND A
BIT. FRONT TIMING LOOKS PRETTY WELL ON TRACK...SHOULD BE
APPROACHING THE COAST BY AROUND NOON.
HAVE ALSO UPDATED MARINE HEADLINES TO INCLUDE NORTHERN NEAR SHORE
WATERS. WINDS WILL NOT INCREASE QUITE AS EARLY IN THIS AREA...BUT
BY MID/LATE AFTERNOON SHOULD BE AROUND 20 KNOTS.
PREV DISCUSSION... /ISSUED 548 AM CST SAT JAN 16 2016/
DISCUSSION...SEE AVIATION BELOW FOR 12Z TAF UPDATE.
AVIATION...VFR ACROSS SOUTH TEXAS THIS MORNING. MAIN CONCERN FOR
THE PERIOD WILL BE WIND. A COLD FRONT WILL MOVE THROUGH SOUTH
TEXAS THIS MORNING WITH A DEEPENING SURFACE LOW DEVELOPING OVER
THE WESTERN GULF. STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS
MORNING AND CONTINUE THROUGH MUCH OF THE AFTERNOON TODAY WITH A
TIGHT PRESSURE GRADIENT AND MIXING OF LOW LVL WINDS. GUSTS OF 30
TO 35 KT SHOULD BE ANTICIPATED OVER LRD/ALI/CRP DURING THE
AFTERNOON. WIND WILL REMAIN LESS STRONG OVER VCT...WITH GUSTS
CLOSER TO 20 KT DURING THE LATE AFTERNOON. ISOLATED TO SCATTERED
CONVECTION WILL BE POSSIBLE TODAY OVER EASTERN AREAS...WITH THE
BEST CHANCES OVER VCT DURING THE LATE MORNING AND EARLY AFTERNOON.
PRESSURE GRADIENT RELAXES AS SURFACE LOW OVER THE GULF MOVES
AWAY...AND WIND WILL DECREASE ACROSS THE REGION THIS EVENING. VFR
WILL PREVAIL THROUGH THE PERIOD...WITH THE EXCEPTION OF MVFR DECK
OVER VCT ASSOCIATED WITH ANY SHOWERS THAT MOVE OVER THE TERMINAL.
PREV DISCUSSION... /ISSUED 500 AM CST SAT JAN 16 2016/
SHORT TERM (TODAY THROUGH SUNDAY)...SURFACE LOW WILL TRACK OVER
SOUTH TEXAS AND INTO THE WESTERN GULF THIS MORNING AS A COLD FRONT
PUSHES THROUGH THE REGION ALONG WITH A SHORTWAVE TROUGH ALOFT.
MOISTURE WILL REMAIN FAIRLY LIMITED OVER LAND...WITH BEST
AVAILABLE MOISTURE REMAINING OVER THE GULF COAST INTO THE VICTORIA
CROSSROADS THIS MORNING. THERE REMAINS A POSSIBILITY FOR SOME
ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
DEVELOP WITH THIS PASSING FRONT AND TROUGH...WITH THE BEST CHANCES
LATE THIS MORNING AND EARLY THIS AFTERNOON. BEHIND FROPA PRESSURE
GRADIENT TIGHTENS WITH DEEPENING SURFACE LOW OVER THE WESTERN
GULF. MODELS CONTINUE TO SHOW 925MB WINDS AROUND 40 TO 50KT OVER
SOUTHERN PORTIONS OF THE REGION. WITH STRONG MIXING EXPECTED TO
OCCUR OVER SOUTHERN PORTIONS OF THE COASTAL BEND TO THE RIO GRANDE
PLAINS...A WIND ADVISORY HAS BEEN ISSUED FOR THE LATE MORNING
THROUGH THE EARLY EVENING. SURFACE LOW TRACKS FURTHER EAST AS HIGH
PRESSURE BEGINS SETTLING INTO THE REGION OVERNIGHT AND WINDS WILL
GRADUALLY DIMINISH OVERNIGHT. BEHIND THE FRONT DRIER AIR WILL PUSH
INTO THE REGION...WITH NO MORE RAINFALL EXPECTED THROUGH THE END
OF THE PERIOD. NORTHERLY WINDS WILL TRANSITION BACK TO AN ONSHORE
FLOW DURING THE AFTERNOON WITH SHIFTING SURFACE HIGH.
WRT TEMPERATURES...TODAY WILL STILL BE SLIGHTLY ABOVE
NORMAL...BUT WITH DRY AIR MOVING INTO THE REGION FROM THE
WEST...CONDITIONS WILL FEEL VERY PLEASANT OUTDOORS. TONIGHT COLD
AIR WILL CONTINUE TO FILTER INTO THE REGION...AND LOW TEMPERATURES
WILL FALL INTO THE MID TO UPPER 30S ACROSS MOST INLAND
AREAS...AND TO THE LOWER TO MID 40S ALONG THE IMMEDIATE COAST. CAA
CONTINUES TOMORROW MORNING AS WELL...WITH HIGHS ONLY HITTING THE
UPPER 50S TO LOWER 60S AREA WIDE.
MARINE...STRONG OFFSHORE FLOW WILL DEVELOP LATE THIS MORNING
ACROSS MUCH OF THE MIDDLE TEXAS COASTAL WATERS. NORTHWEST WINDS
OF 20 TO 25 KNOTS CAN BE EXPECTED THROUGH THE AFTERNOON...BECOMING
NORTH THIS EVENING. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR
LATE THIS MORNING THROUGH THE AFTERNOON AND EVENING. PRESSURE
GRADIENT WILL GRADUALLY RELAX OVERNIGHT ALLOWING WINDS TO DECREASE
LATE TONIGHT.
FIRE WEATHER...MODERATE TO STRONG NORTHWEST WINDS WILL DEVELOP
BEHIND A COLD FRONT TODAY. AFTERNOON RH VALUES WILL FALL TO 20 TO
25 PERCENT OVER THE RIO GRANDE PLAINS AND TO 30 TO 45 PERCENT OVER
THE SOUTHERN COASTAL BEND. ADDITIONALLY...20 FOOT WIND SPEEDS WILL
RANGE FROM 15 TO 20 MPH. ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF THE REGION WHERE ANY
FUELS ARE DRIER IN ISOLATED LOCATIONS.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...MOST OF THE DISTURBANCES
WHICH MOVE ACROSS THE U.S. THIS LONG TERM FORECAST CYCLE WILL EITHER
NOT HAVE ENOUGH MOISTURE TO GENERATE ANYTHING MORE THAN CLOUDS OR BE
TOO FAR TO THE NORTH TO PROVIDE ANY IMPACT TO SOUTH TEXAS. ONLY
EXCEPTION TO THIS MAY BE THE TROUGH THURSDAY...WHICH COULD ALSO
BRING A COLD FRONT AND THUS NOT JUST PROVIDE UPPER SUPPORT BUT
SURFACE FORCING. STILL...GFS IS REMAINING RATHER DRY WHILE ECMWF IS
WETTER (BUT NOT AS WET AS IT WAS 24 HOURS AGO FOR THIS TIME FRAME).
IN SHORT...WILL KEEP 20 POPS EASTERN AREAS AND TRIM THE 30 POPS TO
THE GULF AND VICTORIA AREA...AND THAT WILL BE FOR THURSDAY. FOR
WEDNESDAY...A WEAKER TROUGH MAY IMPACT THE EXTREME NORTHEASTERN
AREAS AND THERE COULD BE ENOUGH MOISTURE FOR SOME SHOWERS/STORMS (20
POPS)...ALTHOUGH CONFIDENCE IS NOT HIGH AT ALL (WILL MAINTAIN POPS
FOR CONSISTENCY...WHICH CAN BE REMOVED AND INCREASED BY LATTER
SHIFTS). OTHERWISE...NOT MUCH VARIABILITY ON THE PREVIOUS
FORECAST...WITH WARMING TREND THROUGH MID WEEK...THEN A FRONT
THURSDAY COOLS THINGS DOWN FOR FRIDAY. NO MAJOR COOL-DOWN...JUST
HAVING TEMPERATURES COME BACK TO MORE NORMAL VALUES FOR MID TO LATE
JANUARY. NO OTHER CRITICAL WEATHER ISSUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 41 61 44 67 / 20 10 0 10 10
VICTORIA 66 36 59 39 63 / 40 10 0 10 10
LAREDO 72 40 64 44 67 / 0 0 0 0 0
ALICE 73 38 62 42 68 / 10 0 0 0 10
ROCKPORT 68 45 58 46 63 / 40 10 0 10 10
COTULLA 69 37 63 39 64 / 10 0 0 0 0
KINGSVILLE 73 39 61 42 68 / 10 10 0 0 10
NAVY CORPUS 69 44 58 49 64 / 20 10 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...KLEBERG...NUECES...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
&&
PZ/83...AVIATIONHazardous weather outlook, Jan 16, 6:32 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 632 AM CST SAT JAN 16 2016 TXZ229>234-239>247-171245- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 632 AM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE RIO GRANDE PLAINS ACROSS TO THE SOUTHERN COASTAL BEND FOR NORTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER PORTIONS OF THE RIO GRANDE PLAINS...BRUSH COUNTRY...AND SOUTHERN COASTAL BEND WHERE ANY FUELS ARE DRIER IN ISOLATED LOCATIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE VICTORIA CROSSROADS AND NORTHERN COASTAL BEND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY. NO SEVERE WEATHER IS EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-171245- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 632 AM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR PORTIONS OF THE NEARSHORE AND OFFSHORE WATERS FROM LATE THIS MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LK/GW
In the hours before
Special weather statement, Jan 16, 11:55 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1155 AM CST SAT JAN 16 2016
TXZ247-161830-
CALHOUN-
1155 AM CST SAT JAN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN COUNTY...
AT 1154 AM CST...A STRONG THUNDERSTORM WAS NEAR MAGNOLIA BEACH...OR 8
MILES SOUTH OF PORT LAVACA. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PORT LAVACA...POINT COMFORT...POINT COMFORT...OLIVIA...SCHICKE
POINT...INDIANOLA...MAGNOLIA BEACH AND ALAMO BEACH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2857 9649 2850 9648 2849 9651 2851 9651
2851 9652 2845 9658 2853 9670 2863 9662
2862 9662 2863 9658 2870 9656 2872 9641
2864 9642 2863 9638 2865 9635 2867 9639
2868 9633 2864 9632
TIME...MOT...LOC 1754Z 180DEG 0KT 2849 9660
PZSpecial weather statement, Jan 16, 12:27 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1227 PM CST SAT JAN 16 2016
TXZ233-234-161900-
VICTORIA-GOLIAD-
1227 PM CST SAT JAN 16 2016
...STRONG THUNDERSTORMS WILL AFFECT VICTORIA AND EAST CENTRAL GOLIAD
COUNTIES...
AT 1226 PM CST...STRONG THUNDERSTORMS WERE OVER VICTORIA...MOVING
NORTHEAST AT 30 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...GUADALUPE...VICTORIA DETAR HOSPITAL NORTH...SALEM...
DACOSTA...COLETO CREEK PARK...OAK VILLAGE...INEZ...NURSERY...VICTORIA
MALL...WOOD HI...VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...
VICTORIA RIVERSIDE PARK...SCHROEDER...TELFERNER...BLOOMINGTON...
VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE AND SAXET
LAKES.
LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
2886 9672 2885 9670 2883 9672 2880 9670
2855 9697 2877 9729 2910 9698
TIME...MOT...LOC 1826Z 216DEG 24KT 2885 9699
PZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:16 PM CST | Small Craft Advisory | CRP | 27 hr | |
| Jan 16, 3:52 AM CST | Wind Advisory | CRP | Aransas, Calhoun, Duval, Jim Wells, Kleberg, Nueces and 3 more | 13 hr |
| Jan 16, 11:18 AM CST | Special Marine Warning | CRP | 87 min | |
| Jan 16, 11:55 AM CST | Special Weather Statement | CRP | Calhoun | 35 min |
| Jan 16, 12:27 PM CST | Special Weather Statement | CRP | Victoria | 33 min |
| Jan 16, 1:37 PM CST | Small Craft Advisory | CRP | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.